MAUDE Adverse Event Report: SEASPINE INC. MARINER OUTRIGGER REVISION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SEASPINE INC. MARINER OUTRIGGER REVISION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 99-1024-12
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is report 2 of 2.Report #1 is associated with mfr 3012120772-2019-00030.A device history record (dhr) review could not be performed as a lot number was not provided and the implants were not returned for evaluation.A radiograph and photo of the explanted implants were provided for review.The reported event of loosened implants was confirmed via radiograph.A root cause was unable to be determined, however, as implants were not able to be physically inspected, measured or functionally tested and there was no indication of inadequate surgical technique or patient failure to follow post-operative care instructions.A supplemental report will be filed should additional information become available.Review of labeling notes: possible adverse events: like other spinal system implants, the following adverse events are possible: delayed union or nonunion (pseudarthrosis).Bending, disassembly or fracture of implant and components.Loosening of spinal fixation implants may occur due to, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain, discomfort, or abnormal sensations due to the presence of the device.Postoperative warnings: the patient should be advised to limit and restrict physical activities, especially lifting and twisting motions and any type of sport participation.The patient should be advised that implants may bend, break or loosen despite restriction in activity.
 
Event or Problem Description
On (b)(6) 2019, the patient had the mariner outrigger revision system implanted.Patient subsequently complained of clicking noises and a burning feeling while walking or with flexion/extension movements.On (b)(6) 2019, a revision surgery was performed as it was found that two of the implants had loosened post-operatively.At the time of this report, no additional patient or event information had been provided.

Brand Name
MARINER OUTRIGGER REVISION SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key9328903
Report Number3012120772-2019-00031
Device Sequence Number13921488
Product Code NKB
UDI-Device Identifier10889981184964
UDI-Public10889981184964
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K183639
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number99-1024-12
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2019
Initial Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR